Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

can x-rays or radiation treatments cause spots?

my wife had a cancer tumor removed from her lung. She still had a swollen lymph node that was suspected of being caner. She just completed Chemo and Radiation theropy last week. Last week she was also admitted in the hospital for an infection in her leg.amd stomach pains. Her Oncologist made a visit to her last night. Today, her medical doctor read on her chart that her Oncologist saw some spots on her CAT scan without telling anyone her about it! We have been trying to get in touch with her Oncologist, but he is bust on the other side of town and I we hate playing the waiting game and now my wife is very upset. But I remember her Oncologist told us he wanted to wait at least eight weeks before he did any scans on her because her body needed to heal and if he did it to soon, after as a result of the rediation from her tratments, spots my show up on scans. IS THIS TRUE?....can x-rays or radiation treatments cause spots?
Asked On : Thu, 13 Jan 2011
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Dear Griffin,
Welcome to HealthcareMagic forum. The CAT scan showing spots may be a result of radiation therapy because though the doctors try their best to localise the radiation around the suspected mass only but some scattered radiations do reach surronding areas and produce effects like decreased cell growth and fibrosis. It might be due to a too early scan. If anything serious comes up, it is the moral responsibility of the doctor to let you know. Don't worry too much Everything will be alright.
Dr. Rakhi Tayal in consultation with Dr. Praveen Tayal, Orthopaedician
Answered: Thu, 13 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor